PDA

View Full Version : VIOXX withdrawn from market.


sins
30th September 2004, 03:58 PM
Merck have voluntarily withdrawn their NSAID drug Vioxx.

http://www.msnbc.msn.com/id/6139592/?GT1=5100

Sins

Liv
30th September 2004, 05:29 PM
I was expecting this sooner or later! The increased incidence of heart attack and strokes amongst Vioxx users is very scary..

A recent study by the U.S. Food and Drug Administration suggested patients taking Vioxx faced a 50 percent greater risk of heart attacks and sudden cardiac death than those taking Pfizer’s Celebrex arthritis treatment.

Sales of the Pfizer arthritis drugs Celebrex and Bextra have steadily grown as doctors have turned to those drugs, which have not been linked to heart attack and stroke.

Did anyone take Vioxx here? :-?

Carly
4th October 2004, 03:06 AM
both my grandparents did! scary!

Kayla
4th October 2004, 05:25 AM
LOL we were talking about tha in school on Friday

titch
4th October 2004, 08:44 AM
The worrying thing is that I started reading and posting on various boards back in early 2000, and it was already known to be dangerous in various circumstances, particularly for the elderly, back then. It had a mass of anecdotal evidence against it, and it had only been out for a year! I'm not surprised at all to find that it has been withdrawn, I'm really just disturbed that it didn't happen sooner :-?

BarmyArmy
10th October 2004, 01:07 PM
A friend of mine on a hockey board in California was on this medication for her arthritis. I had never heard of it till it was withdrawn in the UK/US.

Definitely scary stuff :woe:

hss
12th October 2004, 05:24 AM
I stopped taking vioxx almost 2 weeks ago and am feeling some pain in places that I did not feel pain before. Does anyone else have this experience after stopping?

titch
12th October 2004, 08:38 AM
It's possible if you were on it long term that it was masking some areas of pain as they occurred, so that you hadn't realised they were there. There may also be a rebound effect for a short while after stopping it, but I'm not sure if this happens with meds such as Vioxx. Have you been transferred to a different medication?